Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 124, NWS Shreveport, LA

July 13, 2002Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2002, 2:40 PM CDT for Red River Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2002, 2:40 PM CDT (19:40 UTC)
Expired
Jul 13, 2002, 3:30 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Red River Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:45 PM CDTThunderstorm Wind 52 EHall Summit, LATrees down along Hwy 371.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2002-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2002-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1287 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS54 KSHV 131940
SVRSHV
LAC081-132030-
/NEW.KSHV.SV.W.0244.131939-132030/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 PM CDT SAT JUL 13 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER PARISH IN NORTHWEST LOUISIANA

* UNTIL 330 PM CDT

* AT 239 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER HALL SUMMIT...OR ABOUT 8
  MILES NORTH OF COUSHATTA...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALL SUMMIT AT 240 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER PARISH IN NORTHWEST LOUISIANA
UNTIL 330 PM CDT.

LAT...LON 3225 9342 3209 9348 3202 9327 3223 9328

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:00 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 13, 11:00 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT SAT JUL 13 2002

ONLY ISOLATED CONVECTION ONGOING THIS MORNING. TEMPS ARE RUNNING A
LITTLE COOLER THAN THIS TIME YESTERDAY...WHICH SUGGEST CONVECTION
MAY TAKE A LITTLE LONGER TO INITIATE. BUT WILL CONTINUE WITH CURRENT
POPS...WHICH ARE IN THE SCATTERED CATEGORY. SURFACE BOUNDARY STILL
DIFFICULT TO PINPOINT...BUT WIND SHIFT LINE ACROSS SOUTHERN PORTION
OF CWA LOOKS LIKE A GOOD LOCATION TO PLACE THE FRONT. HOWEVER...NOT
MUCH DIFFERENCE IN DEWPOINTS FROM NORTH TO SOUTH...BUT TEMPS A FEW
DEGREES COOLER IN SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

NO UPDATE AT THIS TIME.

PREVIOUS NUMBERS...

SHV 093/071 091/071 090 5555
MLU 093/071 091/071 090 5555
TXK 091/070 089/071 090 5465
TYR 093/071 089/071 090 5455
LFK 094/072 092/071 090 5455

.SHV...NONE.

14

In the hours before

Special weather statement, Jul 13, 10:30 AM CDT, 4 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SAT JUL 13 2002

HOT AND HUMID CONDITIONS WILL CONTINUE...WITH SURFACE HEATING AND A
WEAK UPPER LEVEL SYSTEM RESULTING IN SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE ISOLATED
OCCURRENCES OF DAMAGING WINDS...HOWEVER ORGANIZED SEVERE WEATHER
IS NOT EXPECTED.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:22 PM CDTSevere Thunderstorm WarningSHVCaddo38 min
Jul 13, 2:43 PM CDTSevere Thunderstorm WarningSHVBienville62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.